Alert archive / Colorado / Red Flag Warnings in 2015

Red Flag Warning 1, NWS Pueblo, CO

March 23, 20157 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Mar 23, 2015, 3:46 AM MDT for 7 counties in Colorado. It took effect at Mar 23, 2015, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 23, 2015, 3:46 AM MDT (09:46 UTC)
In effect from
Mar 23, 2015, 12:00 PM MDT
Expired
Mar 23, 2015, 7:00 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Huerfano County, CO, Las Animas County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 160 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.8 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2015-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2015-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3669 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WWUS85 KPUB 230946
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
346 AM MDT MON MAR 23 2015

...A RED FLAG WARNING HAS BEEN ISSUED FOR STRONG WINDS...LOW
RELATIVE HUMIDITY AND DRY FUELS...WHICH IS IN EFFECT FROM NOON
TODAY UNTIL 7 PM THIS EVENING...FOR FIRE WEATHER ZONES
224...229...240 AND 233 WHICH INCLUDES THE SAN LUIS
VALLEY...HUERFANO AND LAS ANIMAS COUNTIES...

...FIRE WEATHER WATCH HAS BEEN ISSUED FOR STRONG WINDS...LOW
RELATIVE HUMIDITY AND DRY FUELS...WHICH IS IN EFFECT FROM TUESDAY
MORNING THROUGH TUESDAY EVENING FOR FIRE ZONES 226 THROUGH
237...WHICH INCLUDES ALL OF THE SOUTHEAST PLAINS AND I-25
CORRIDOR...


COZ229-230-233-240200-
/O.NEW.KPUB.FW.W.0001.150323T1800Z-150324T0100Z/
/O.CON.KPUB.FW.A.0001.150324T1700Z-150325T0200Z/
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
EASTERN LAS ANIMAS COUNTY-
346 AM MDT MON MAR 23 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR
FIRE WEATHER ZONES 229...230 AND 233... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY
AND DRY FUELS FOR FIRE WEATHER ZONES 229...230 AND 233...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...WHICH
IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 229...230 AND 233.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE 
  STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ224-240100-
/O.NEW.KPUB.FW.W.0001.150323T1800Z-150324T0100Z/
SAN LUIS VALLEY-
346 AM MDT MON MAR 23 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR
FIRE WEATHER ZONE 224...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...WHICH
IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 224.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE 
  STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ226>228-231-232-234>237-240200-
/O.CON.KPUB.FW.A.0001.150324T1700Z-150325T0200Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
346 AM MDT MON MAR 23 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY
AND DRY FUELS FOR FIRE WEATHER ZONES
226...227...228...231...232...234...235... 236 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...231... 
  232...234...235...236 AND 237.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE 
  STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
3 follow-up statements
737 
WWUS85 KPUB 231211
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
611 AM MDT MON MAR 23 2015

...A RED FLAG WARNING IS IN EFFECT FOR STRONG WINDS...LOW
RELATIVE HUMIDITY AND DRY FUELS...FROM NOON TODAY UNTIL 7 PM THIS
EVENING...FOR FIRE WEATHER ZONES 224...229...230 AND 233 WHICH
INCLUDES THE SAN LUIS VALLEY...HUERFANO AND LAS ANIMAS COUNTIES...

...FIRE WEATHER WATCH IS IN EFFECT FOR STRONG WINDS...LOW
RELATIVE HUMIDITY AND DRY FUELS...WHICH IS IN EFFECT FROM TUESDAY
MORNING THROUGH TUESDAY EVENING FOR FIRE ZONES 226 THROUGH 237...
WHICH INCLUDES ALL OF THE SOUTHEAST PLAINS AND I-25 CORRIDOR...

COZ229-230-233-240415-
/O.CON.KPUB.FW.W.0001.150323T1800Z-150324T0100Z/
/O.CON.KPUB.FW.A.0001.150324T1700Z-150325T0200Z/
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
EASTERN LAS ANIMAS COUNTY-
611 AM MDT MON MAR 23 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY
FUELS FOR FIRE WEATHER ZONES 229...230 AND 233...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY
AND DRY FUELS FOR FIRE WEATHER ZONES 229...230 AND 233...

* AFFECTED AREA...FIRE WEATHER ZONES 229...230 AND 233.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE 
  STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ224-240100-
/O.CON.KPUB.FW.W.0001.150323T1800Z-150324T0100Z/
SAN LUIS VALLEY-
611 AM MDT MON MAR 23 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY
FUELS FOR FIRE WEATHER ZONE 224...

* AFFECTED AREA...FIRE WEATHER ZONE 224.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE 
  STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ226>228-231-232-234>237-240415-
/O.CON.KPUB.FW.A.0001.150324T1700Z-150325T0200Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
611 AM MDT MON MAR 23 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY
AND DRY FUELS FOR FIRE WEATHER ZONES 226...227...228...231...
232...234...235...236 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...231... 
  232...234...235...236 AND 237.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE 
  STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
572 
WWUS85 KPUB 232104
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
304 PM MDT MON MAR 23 2015

...A RED FLAG WARNING IS IN EFFECT FOR STRONG WINDS...LOW
RELATIVE HUMIDITY AND DRY FUELS...UNTIL 7 PM THIS EVENING...FOR
FIRE WEATHER ZONES 224...229...230 AND 233...WHICH INCLUDES THE
SAN LUIS VALLEY AND HUERFANO AND LAS ANIMAS COUNTIES...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR
GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...FOR FIRE
WEATHER ZONES 226 THROUGH 237...WHICH INCLUDES ALL OF THE
SOUTHEASTERN COLORADO PLAINS...

COZ229-230-233-241315-
/O.UPG.KPUB.FW.A.0001.150324T1700Z-150325T0200Z/
/O.NEW.KPUB.FW.W.0002.150324T1600Z-150325T0200Z/
/O.CON.KPUB.FW.W.0001.000000T0000Z-150324T0100Z/
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
EASTERN LAS ANIMAS COUNTY-
304 PM MDT MON MAR 23 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONES 229...230 AND 233...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
229...230 AND 233...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 10 AM TO 8 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 229...230 AND 233.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE 
  STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ226>228-231-232-234>237-241315-
/O.UPG.KPUB.FW.A.0001.150324T1700Z-150325T0200Z/
/O.NEW.KPUB.FW.W.0002.150324T1600Z-150325T0200Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
304 PM MDT MON MAR 23 2015

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR
GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...FOR FIRE
WEATHER ZONES 226...227...228...231...232...234...235...236 AND
237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...WHICH
IS IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...231... 
  232...234...235...236 AND 237.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE 
  STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ224-240100-
/O.CON.KPUB.FW.W.0001.000000T0000Z-150324T0100Z/
SAN LUIS VALLEY-
304 PM MDT MON MAR 23 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONE 224...

* AFFECTED AREA...FIRE WEATHER ZONE 224.

* WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE 
  STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
951 
WWUS85 KPUB 240115
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
715 PM MDT MON MAR 23 2015

...A RED FLAG WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY
AND DRY FUELS...EXPIRED AT 7 PM THIS EVENING...FOR FIRE WEATHER
ZONES 224...229...230 AND 233...WHICH INCLUDES THE SAN LUIS VALLEY
AND HUERFANO AND LAS ANIMAS COUNTIES...

...A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
TUESDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY
FUELS...FOR FIRE WEATHER ZONES 226 THROUGH 237...WHICH INCLUDES
ALL OF THE SOUTHEASTERN COLORADO PLAINS...

COZ229-230-233-241715-
/O.EXP.KPUB.FW.W.0001.000000T0000Z-150324T0100Z/
/O.CON.KPUB.FW.W.0002.150324T1600Z-150325T0200Z/
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
EASTERN LAS ANIMAS COUNTY-
715 PM MDT MON MAR 23 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
TUESDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY
FUELS FOR FIRE WEATHER ZONES 229... 230 AND 233... 
...RED FLAG WARNING EXPIRED AT 7 PM MDT THIS EVENING FOR GUSTY
WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONES 229...230 AND 233...

* AFFECTED AREA...FIRE WEATHER ZONES 229...230 AND 233.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE 
  STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ224-240215-
/O.EXP.KPUB.FW.W.0001.000000T0000Z-150324T0100Z/
SAN LUIS VALLEY-
715 PM MDT MON MAR 23 2015

...RED FLAG WARNING EXPIRED AT 7 PM MDT THIS EVENING FOR GUSTY
WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE
224...

WINDS AND HUMIDITIES ARE EXPECTED TO REMAIN BELOW CRITERIA FOR
THE REST OF TONIGHT.

$$

COZ226>228-231-232-234>237-241715-
/O.CON.KPUB.FW.W.0002.150324T1600Z-150325T0200Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
715 PM MDT MON MAR 23 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
TUESDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY
FUELS FOR FIRE WEATHER ZONES 226...227...228...231...232...
234...235...236 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...231... 
  232...234...235...236 AND 237.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE 
  STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 23, 3:44 AM MDT, 2 minutes earlier.

Area forecast discussion, Mar 23, 3:44 AM MDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
344 AM MDT MON MAR 23 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 338 AM MDT MON MAR 23 2015

WESTERLY FLOW ALOFT WL BE OVER THE AREA TODAY...AHEAD OF AN UPR TROF
THAT WL STRETCH FROM MT SOUTHWARD INTO CO TONIGHT.  THE MAIN CONCERN
FOR TODAY IS WHETHER ANY AREAS WL SEE RED FLAG CONDITIONS DEVELOP.
MODELS SHOW BREEZY WEST TO SW WINDS DEVELOPING TODAY OVR THE MTNS
AND HIGH VALLEYS...AND SPREADING OVR PORTIONS OF THE I-25 CORRIDOR.
THE PROBLEM IS FIGURING OUT HOW LOW DEW POINTS WL BE THIS AFTERNOON.
AT THIS TIME IT LOOKS LIKE THE AREAS THAT WL SEE RH VALUES OF 15
PERCENT AND LOWER...COMBINED WITH WIND GUSTS MEETING RED FLAG
CRITERIA...WL BE OVR HUERFANO COUNTY AND LAS ANIMAS COUNTY (EXCEPT
MAYBE THE VERY FAR ERN PORTIONS OF THE COUNTY) AND IN THE SAN LUIS
VALLEY.  FAR SOUTHERN PORTIONS OF PUEBLO COUNTY WILL PROBABLY SEE
RED FLAG CONDITIONS DEVELOP...BUT WL NOT BE WIDESPREAD ENOUGH ACRS
THE FIRE WX ZONE TO WARRANT A RED FLAG HIGHLIGHT.  THE FUELS STATUS
HAS NOT BEEN UPDATED IN FIRE ZONES 224...229 AND 230 FOR MANY
MONTHS...SO WL MAKE THE ASSUMPTION THAT THE FUELS ARE
DRY...ESPECIALLY SINCE ZONE 233 WAS RECENTLY UPDATED TO INDICATE
THAT THE FUELS ARE DRY. SO WL GO AHEAD AND ISSUE A RED FLAG WARNING
FOR TODAY FOR ZONES 224...229...230 AND 233. PORTIONS OF FIRE ZONE
222 AND THE LOWER VALLEY AREAS OF ZONE 220 MAY ALSO SEE THE WEATHER
CONDITIONS MEET RED FLAG CRITERIA...HOWEVER THE FUELS STATUS WAS
RECENTLY UPDATED TO INDICATE THAT THE FUELS ARE NOT CRITICAL AND
THUS NO FIRE WX HIGHLIGHT WL BE NEEDED.

THE GFS IS A BIT FASTER THAN THE NAM BRINGING PCPN CHANCES INTO THE
AREA ASSOCIATED WITH THE APPROACHING UPR TROF.  THE NAM KEEPS THE
FORECAST AREA DRY THRU THE AFTERNOON...WITH PCPN THEN BEGINNING OVR
THE CENTRAL MTNS IN THE EVENING HOURS AND REALLY PICKING UP AFTER
MIDNIGHT WITH THE POTENTIAL FOR SEVERAL INCHES OF SNOW OVER LAKE
COUNTY AND A 1 TO 3 INCHES OVR WESTERN CHAFFEE COUNTY BY 12Z TUE.
THE GFS SHOWS SOME ISOLD POPS OVR THE CENTRAL MTNS BY NOON THEN
INCREASING ALONG THE CONTDVD IN THE AFTERNOON HRS AND SPREADING TO
THE TELLER COUNTY AND PIKES PEAK AREA. THEN DURING THE EVENING HOURS
THE GFS INCREASES PCPN OVR THE CENTRAL MTNS BUT THEN DECREASES IN
THE LATE NIGHT HOURS...WITH NOT AS MUCH SNOWFALL AS THE NAM.  WE
ALREADY HAVE FAIRLY HIGH POPS OVR THE CENTRAL MTNS FOR TONIGHT SO WL
NOT MAKE SIGNIFICANT CHANGES...AND WL HAVE GENERALLY 1 TO 4 INCHES
OF ACCUMULATIONS OVR THE HIGHER ELEVATIONS OF THE CENTRAL MTNS.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 338 AM MDT MON MAR 23 2015

PACIFIC TROF IS FORECAST TO MOVE ACROSS COLORADO TUESDAY WITH STRONG
WEST TO NORTHWEST FLOW ALOFT. SURFACE PRESSURE GRADIENT INCREASES
MONDAY NIGHT INTO TUESDAY WITH THE POTENTIAL FOR STRONG GUSTY WINDS.
GUSTS OF 40 TO 50 MPH POSSIBLE ACROSS THE NORTHERN AND EASTERN
PORTIONS OF THE CWA AND SOME GUSTS TO 60 POSSIBLE IN THE CENTRAL AND
EASTERN MOUNTAINS. SOME SNOW SHOWERS POSSIBLE IN THE CENTRAL
MOUNTAINS WITH AREAS OF BLOWING SNOW. SNOWFALL ACCUMULATIONS DO NOT
LOOK VERY IMPRESSIVE AT THIS TIME...BUT TRAVEL COULD BE COMPLICATED
BY POOR VISIBILITY. PRIMARY CONCERN TUESDAY WILL BE THE POTENTIAL
FOR DANGEROUS FIRE WEATHER CONDITIONS ON THE PLAINS WITH GUSTY
SURFACE WINDS...VERY LOW RELATIVE HUMIDITIES AND DRY FUELS. THE
FIRE WEATHER WATCH WILL REMAIN IN PLACE FOR THE SOUTHEAST PLAINS
TUESDAY WITH LATER SHIFTS LIKELY NEEDING TO UPGRADE TO A RED FLAG
WARNING.

LATEST MODEL RUNS SHOW A STRONG TROF MOVING INTO COLORADO ON THE
NORTHWEST FLOW ALOFT WEDNESDAY. A COLD FRONT MOVES THROUGH THE
SOUTHEAST PLAINS TUESDAY WITH A PERIOD OF GUSTY NORTHERLY WINDS AND
DECREASING TEMPERATURES. MODELS RUNS ARE STRONGER WITH THIS
FEATURE AND THUS RESULT IN A PERIOD OF PRECIPITATION FOCUSED
ALONG THE SOUTHEAST MOUNTAINS AND ALONG THE I-25 CORRIDOR IN
SOUTHERN COLORADO. GIVEN THE DYNAMICS OF THE FRONT...COULD SEE
TEMPERATURES FALLING IN THE AFTERNOON WITH A PERIOD OF
SNOW...ESPECIALLY ALONG THE SOUTHERN I-25 CORRIDOR.

WITH THE MODELS CONTINUING TO SHOW A HIGHLY AMPLIFIED PATTERN
SETTING UP WITH A LARGE RIDGE DOMINATING THE WEST COAST AND A LARGE
TROF IN THE EAST...COULD TAKE AWHILE FOR THE NORTHWEST FLOW TO SHIFT
EAST AND THE RIDGE TO BUILD IN. YESTERDAY...THE GFS WAS THE MOST
PROGRESSIVE MODEL...BUT TODAY'S RUN SHOWS THAT THE GFS IS NOW
SLOWING DOWN THE PROGRESS OF THE RIDGE BUILDING INTO THE ROCKIES. EXPECT
A COUPLE EMBEDDED WAVES IN THE NORTHWEST FLOW TO IMPACT THE REGION
THURSDAY WITH THE GFS SHOWING A DECENT COLD FRONT THURSDAY
AFTERNOON THROUGH THE EASTERN PLAINS AND ANOTHER AREA OF LIGHT
PRECIPITATION DEVELOPING. KEPT LOW POPS IN FOR MUCH OF THE AREA
THURSDAY WITH HIGHS REMAINING MOSTLY IN THE 40S AND 50S.

THE RIDGE SLOWLY BUILDS OVER THE ROCKY MOUNTAIN REGION LATE FRIDAY
AND IT REMAINS IN PLACE THROUGH THE WEEKEND FOR A RETURN TO ABOVE
NORMAL TEMPERATURES. STARK

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 338 AM MDT MON MAR 23 2015

VFR CONDITIONS ARE EXPECTED AT KCOS...KPUB AND KALS FOR THE NEXT 24
HRS.  GUSTY WINDS CAN BE EXPECTED AT KALS THIS AFTERNOON WITH GUSTS
OF 30-40 KTS FROM THE SW TO W.  AT KCOS S TO SW WINDS CAN BE
EXPECTED THIS AFTERNOON WITH GUSTS OF 20-30 KTS.  AT KPUB IT LOOKS
LIKE WINDS WILL BE E TO SE THRU MUCH OF THE AFTERNOON AND NOT
GUSTY...BUT BY ABOUT 23Z THERE WL BE THE POTENTIAL FOR THE WINDS TO
BECOME SW TO W AND GUSTY FOR A COUPLE TO A FEW HOURS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR COZ226>237.

RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR
COZ224-229-230-233.

&&

SHORT TERM...28
LONG TERM...STARK
AVIATION...28
Hazardous weather outlook, Mar 22, 6:32 PM MDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
632 PM MDT SUN MAR 22 2015

COZ058>089-093>099-240045-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
632 PM MDT SUN MAR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY NIGHT THROUGH TUESDAY EVENING...STRONG WINDS...GUSTING
BETWEEN 50 AND 60 MPH...WILL BE POSSIBLE...ESPECIALLY IN THE
MOUNTAINS AND ACROSS THE ADJACENT PLAINS.  THE GUSTY WINDS WILL
COMBINE WITH LOW RELATIVE HUMIDITIES...WARM TEMPERATURES AND DRY
FUELS TO CREATE HIGH FIRE DANGER ACROSS THE PLAINS TUESDAY
AFTERNOON.

SNOW WILL COMBINE WITH THE WIND TO PRODUCE AREAS OF BLOWING SNOW
THROUGH THE CENTRAL MOUNTAIN PASSES MONDAY NIGHT INTO EARLY
TUESDAY. ACCUMULATIONS LOOK LIGHT...GENERALLY IN THE RANGE OF 1 TO
3 INCHES...BUT THE COMBINATION OF POOR VISIBILITIES AND ICY ROADS
WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS AT TIMES.

WEDNESDAY AFTERNOON AND NIGHT...A NEW WEATHER DISTURBANCE WILL
BRING A CHANCE OF SNOW TO MAINLY THE EASTERN MOUNTAINS AND
ADJACENT PLAINS...INCLUDING THE I-25 CORRIDOR. ANY ACCUMULATIONS
FROM THIS SYSTEM LOOK LIGHT...GENERALLY IN THE RANGE OF 1 TO 2
INCHES.

THURSDAY NIGHT INTO FRIDAY...ANOTHER WEATHER SYSTEM COULD BRING
YET ANOTHER CHANCE OF SNOW TO MAINLY THE EASTERN MOUNTAINS AND
PLAINS. ACCUMULATIONS AGAIN LOOK LIGHT...GENERALLY IN THE RANGE OF
1 TO 2 INCHES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.

50/50

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 3:04 PM MDTRed Flag WarningPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 9 more28 hr

Nearby

Red Flag Warnings in Colorado, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.